Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 44, NWS Las Vegas, NV

August 24, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Aug 24, 2025, 11:34 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2025, 11:34 AM MST (18:34 UTC)
Expired
Aug 24, 2025, 2:45 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 113 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1787 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

997 
WGUS55 KVEF 241834
FFWVEF
AZC015-242145-
/O.NEW.KVEF.FF.W.0044.250824T1834Z-250824T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1134 AM PDT Sun Aug 24 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southern Mohave County in northwestern Arizona...

* Until 245 PM MST.

* At 1134 AM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Dw Ranch Road and Blake Ranch Road.

This includes Interstate 40 in Arizona between mile markers 60 and 
68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3515 11375 3510 11383 3516 11391 3520 11391
      3524 11388 3524 11381 3520 11375

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AN
2 follow-up statements
499 
WGUS75 KVEF 241948
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1248 PM PDT Sun Aug 24 2025

AZC015-242145-
/O.CON.KVEF.FF.W.0044.000000T0000Z-250824T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1248 PM MST Sun Aug 24 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST THIS 
AFTERNOON FOR SOUTHERN MOHAVE COUNTY...

At 1248 PM MST, Doppler radar indicated thunderstorms producing 
heavy rain east of Kingman near the Petro Travel Center. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Dw Ranch Road and Blake Ranch Road.

This includes Interstate 40 in Arizona between mile markers 60 and 
68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3515 11375 3510 11383 3516 11391 3520 11391
      3524 11388 3524 11381 3520 11375

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CO
207 
WGUS75 KVEF 242135
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
235 PM PDT Sun Aug 24 2025

AZC015-242145-
/O.EXP.KVEF.FF.W.0044.000000T0000Z-250824T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
235 PM MST Sun Aug 24 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 245 PM MST THIS AFTERNOON FOR 
SOUTHERN MOHAVE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3515 11375 3510 11383 3516 11391 3520 11391
      3524 11388 3524 11381 3520 11375

$$

CO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 10:56 AM MST, 38 minutes earlier. Its key messages:

  • * Another round of showers and thunderstorms are expected across the area beginning later this morning and continuing into the evening hours. Similar conditions are expected again on Monday. * Chances for showers and thunderstorms will continue through the middle of the week, with things drying back out as we head into the weekend.
Area forecast discussion, Aug 24, 10:56 AM MST, 38 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1056 AM PDT Sun Aug 24 2025

.KEY MESSAGES...

* Another round of showers and thunderstorms are expected across the
  area beginning later this morning and continuing into the evening
  hours. Similar conditions are expected again on Monday.

* Chances for showers and thunderstorms will continue through the
  middle of the week, with things drying back out as we head into
  the weekend.

&&

.DISCUSSION...through Saturday

Another round of showers and thunderstorms will be possible aross
the region beginning later this morning and continuing into the
evening hours. Without any lingering cloud cover from decaying MCVs,
chances look better than previous days for storms to develop across
the central portion of our forecast area as there will be nothing to
inhibit daytime heating. Storms will tend to favor areas of higher
terrain for initial development, tending to drift off the higher
terrain moving from south to north. Additional storm development
will be possible across lower elevations an valleys as outflow
boundaries move through. Typical hazards will be in play, with
strong outflow winds, moderate-to-heavy rain, flash flooding, and
frequent lightning possible with any storms that develop today.
Outflow winds from distant storms may impact area lakes, resulting
in choppy waves and hazardous boating conditions. Boaters should
make sure to remain weather aware while on the water. Conditions on
Monday are expected to be fairly similar to today as HiRes models do
not show any debris clouds from decaying convection moving through
overnight and limiting daytime heating on Monday. However,
temperatures will cool a few degrees from today to tomorrow as we
see 500 mb heights begin to fall.

Chances for showers and thunderstorms will continue into the middle
of the week as our anomalous monsoonal moisture sticks around. A
weak shortwave trough will approach the coast of California on
Tuesday, providing additional lift to help fuel showers and
thunderstorms on Tuesday and Wednesday. Ensemble members continue to
highlight Tuesday as the day with the best chances for widespread
convection with showers and thunderstorm activity lingering into
Wednesday and potentially Thursday for portions of the area. Hazards
with these mid-week storms will be similar to today and tomorrow's
convective hazards. Eventually the dry southwesterly flow aloft
resulting from this shortwave will scour moisture from the area with
things drying out as we head into the weekend.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Showers
and thunderstorms will develop around the terminals this afternoon,
favoring the mountains to the south and west. Low chance for direct
thunderstorms over the terminals today, however nearby convection
could push one or more outflow boundaries toward the terminal,
resulting in sudden erratic wind shifts. Storms will weaken and
dissipate by sunset. Monday is expected to be similar to today but
with higher thunderstorm coverage as well and a higher chance for
thunderstorms over the terminals. Other than sudden gusty winds- any
storms today and Monday could result in heavy rain, lightning, and
CIGs to 10kft. Temperatures are forecast to be above 100F from 19Z
to 04Z, but thunderstorms at or near the terminal could shorten that
time window.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Scattered showers and
thunderstorms are expected areawide today, with the greatest threat
and highest thunderstorm coverage expected in the Sierra and
northern Inyo County. Storms today could produce sudden gusty
erratic winds, CIGs to 8kft-10kft, lightning, and heavy rain.
Convection will wane tonight, but addition showers and thunderstorms
are expected across region on Monday. Outside of thunderstorms,
winds should follow typical patterns with speeds to around 10KT with
prevailing VFR conditions. Looking ahead- The threat of afternoon
showers and thunderstorms will continue across the region each day
through at least Wednesday, with the most coverage expected on
Tuesday.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Stessman
AVIATION...Nickerson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Aug 24, 10:27 AM MST, 1 hour 7 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Las Vegas NV
1027 AM PDT Sun Aug 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     Tstm Wnd Gst     5 E New Kingman-Butler  35.25N 113.93W
08/23/2025  M58 MPH          Mohave             AZ   ASOS

            ASOS station KIGM Kingman Airport with
            visibility reduced to 0.25 miles in blowing
            dust.

0345 PM     Tstm Wnd Dmg     2 ESE New Kingman-Butle 35.25N 113.98W
08/23/2025                   Mohave             AZ   Emergency Mngr

            Downed service poles and trees in northeast
            Kingman.

0405 PM     Tstm Wnd Dmg     2 SSE New Kingman-Butle 35.23N 114.00W
08/23/2025                   Mohave             AZ   Trained Spotter

            Several large tree branches down on Andy
            Devine and Airway.

0444 PM     Tstm Wnd Gst     4 WSW Chloride          35.40N 114.26W
08/23/2025  M65 MPH          Mohave             AZ   Mesonet

            Weather underground site KAZGOLDE82 reported
            a thunderstorm wind gust to 65 mph.

0554 PM     Dust Storm       7 ESE Willow Beach      35.82N 114.55W
08/23/2025                   Mohave             AZ   Trained Spotter

            Spotter report of near zero visibility along
            US-93 north of White Hills. Detrital Wash
            camera and AZdot webcams confirmed very low
            visibility of 0.25 miles or less.

0852 PM     Tstm Wnd Gst     5 NNE Bullhead City     35.17N 114.56W
08/23/2025  M68 MPH          Mohave             AZ   Mesonet

            The Laughlin-Bullhead Airport had a wind
            gust to 68 mph.

0900 PM     Tstm Wnd Dmg     8 NNE Bullhead City     35.22N 114.57W
08/23/2025                   Mohave             AZ   Public

            Social media photos show damage to docks and
            boats in Katherine Landing. Time estimated
            from nearby wind sensors.

&&

MW

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 5:41 PM MSTDust Storm WarningVEFMohave49 min
Aug 23, 6:56 PM MSTAreal Flood AdvisoryVEFMohave3 hr
Aug 23, 8:38 PM MSTSevere Thunderstorm WarningVEFMohave37 min
Aug 23, 9:31 PM MSTSevere Thunderstorm WarningVEFMohave44 min
Aug 24, 11:32 AM MSTSevere Thunderstorm WarningVEFMohave43 min
Aug 24, 12:16 PM MSTSevere Thunderstorm WarningVEFMohave44 min
Aug 24, 1:05 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Aug 24, 1:15 PM MSTSevere Thunderstorm WarningVEFMohave60 min
Aug 24, 3:59 PM MSTAreal Flood AdvisoryVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.